MAUDE Adverse Event Report: DEPUY MITEK LLC US 4.5 NG HEALIX CORTICAL AWL/TAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY MITEK LLC US 4.5 NG HEALIX CORTICAL AWL/TAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 222316
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported from australia that during a rotator cuff repair procedure, it was discovered that the 4.5 ng healix cortical awl/tap device was wobbly.It was not reported if there were any delays in the surgical procedure or if a spare device was available for use.There was patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: d4, h4, udi: the lot number was unknown; therefore, the device manufacture date and expiration date are currently unavailable.Therefore, the udi is incomplete.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.Investigation summary: the product has not returned to j&j medtech orthopaedics, however photos were provided for review.The photo investigation revealed that 4.5 ng healix cortical awl/tap was sitting on the loan tray.No observations pertaining to the nature of the reported event could be identified.No anomalies could be observed on the device.The overall complaint was unconfirmed as the observed condition of the 4.5 ng healix cortical awl/tap would not contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to the procedural variables, such handling of the device, product interaction during procedure or hard use of the device multiple factors are associated with this type of failure, the complaint device needs to be physically evaluated in order to determine why the customer experienced the failure.As per ifu, inspect for damage prior to use.Replace a damaged, worn, or bent instrument.Do not attempt to straighten, sharpen, or repair, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
4.5 NG HEALIX CORTICAL AWL/TAP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key20473865
Report Number1221934-2024-03710
Device Sequence Number15354235
Product Code LXH
UDI-Device Identifier10886705022410
UDI-Public(01)10886705022410(10)INCOMPLETE
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number222316
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer10/17/2024
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown